Jump to content

temp42 Been taking migraine meds for two days. Safe to stop?


temp42

Recommended Posts

Hi,

I'm not sure that this is the right forum for this question, but I think people here are knowledgeable and I've seen some of these drugs mentioned here.

 

Two days ago, my neurologist prescribed some meds for migraines. I've decided they're too much trouble, as I started having weird side effects - drowsiness, sleepiness (slept for almost 18 hours), tingling, cold hands and arms, numbness, hallucinations, etc. Do you think it's ok to stop? Here's what I've taken so far:

Day 1:

Morning - 50mg topiramate, 50mg propranolol

Evening - 50mg topiramate, 50mg propranolol, 50mg amitriptyline

 

Day 2:

Morning - 50mg topiramate, 50mg propranolol

Evening - 50mg topiramate, 50mg sertraline, 50mg amitriptyline

(propranolol changed to sertraline after numbness and diziness complaints)

 

Day 3 (today):

Morning - 50mg topiramate, 50mg sertraline

Evening - nothing

 

Thanks for any help.

Link to comment
  • Moderator Emeritus

Hi Temp, it will probably be better for you to post your question in the introductions forum,

that is where you are most likely to be seen. You will get lots of help and support here. Sorry

I can't offer any help myself, I haven't a clue but someone will be along who can help.  :)

 

Introductions http://survivingantidepressants.org/index.php?/forum/3-introductions-and-updates/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Temp42,

 

It would be best for you to contact your neurologist and discuss the problems you're having.  None of the staff on this forum are trained medical people and we can't offer advice about migraine medications.  We primarily offer information and support to people who want to taper off antidepressants.

 

I'm sorry we can't be of more help, but this situation is a medical matter.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Moderator Emeritus

I ditto Jemima, except to say that the amitriptyline is an AD, and as far as there being any danger of withdrawal in quitting that after only two doses, I think you'll be fine. Can't speak to the other meds nor to migraines in general. Best of luck to you!

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Hi Temp,

 

i can't believe your doctor prescribed all of these meds to you at the same time!  Sertraline is also an AD but it sounds like you've only had 2 doses of that one too so you should be able to just stop taking it (others please chime in if this is not a good idea).  I get a lot of migraines so I really feel for you, Temp.  In fact, you are wise to stay away from antidepressant medication because the one I am on now, Celexa, is causing a constant headache for me - and sometimes turns into more of a migraine type of headache.  I don't have any personal experience with Topiramate but have heard a lot of bad things about this medication - it makes people feel quite slow cognitively and I do believe some have trouble coming off of it, similar to ADs.  I think you are very lucky that you haven't felt well with these medications as your body is telling you to stay away from them.

-1/06 - 3/07 Cymbalta. Fast taper; withdrawal symptoms after 4 mos (didn't realize was WD)

-10/07: 100 mg Zoloft; 1 mg Klonopin - tapered off Klonopin
-Tried several times to slowly taper Zoloft by 10%, then 5% every 4-6 weeks; could never get below approx. 40 mg - spring 2012 experienced major WD symptoms due to stress; tried to updose but no relief, back on Klonopin 1 mg.
-Switched over 5-6 mos from Zoloft to Citalopram. Finished Zoloft 1/13; Citalopram 35 mg and 1 mg Klonopin.
-8/13: 27 mg Citalopram; 1 mg Klonopin

-11/14: 12.6 Citalopram - began to have bad withdrawal symptoms; out of desperation increased to 1.25 mg Klonopin at the beginning of December.  12/13/14 16 mg Citalopram - going to stay here to try to stabilize; stabilized on 16 mg Citalopram after 4-5 months

-7/15 - 3/16: reduced to 15 mg; ~ 2 months later w/d hit hard (probably r/t stress); 6/16 updosed to 20 mg Citalopram and trying to stabilize. Updosed to 1.5 Klonopin as well. Stabilized on 20 mg Citalopram after 4-5 months

8/17-9/17: feeling withdrawal symptoms at 20 mg Citalopram (due to stress) - slowly increased to 25 mg. No change in symptoms after 6 months (? tolerance ?)  - decided to start citalopram taper February 2018 (still on Klonopin 1.5 mg).

Supplements: fish oil; magnesium; vitamin D3; curcumin

Citalopram taper:  2/2018 - 12/2019: 25 mg - 11.03 mg I 2020: 10.89 mg - 7.9 mg I 2021: 7.8 mg - 5.26 mg

2022: 1/5/22: 5.2 mg; 1/12/22: 5.1 mg; 1/19/22: 5.07 mg; 1/26/22: 5.0 mg; 5/1/22: 4.9 mg; 5/8/22: 4.88 mg; 5/15/22: 4.8 mg; 5/22/22: 4.76 mg; 6/5/22: 4.7 mg; 6/12/22: 4.6 mg; 6/19/22: 4.58 mg; 6/26/22: 4.5 mg; 7/10/22: 4.47 mg; 7/17/22: 4.4 mg; 7/24/22: 4.36 mg; 7/31/22: 4.3 mg; 8/21/22: 4.25 mg; 8/28/22: 4.2 mg; 9/4/22: 4.1 mg; 9/11/22: 4.09 mg; 9/25/22: 4.0 mg; 10/2/22: 3.99 mg; 10/9/22: 3.9 mg; 10/16/22: 3.89 mg; 10/30/22: 3.8 mg; 11/6/22: 3.77 mg; 11/13/22: 3.7 mg; 11/21/22: 3.6 mg

 

Link to comment
  • Administrator

Generally, it's safe to stop neuroactive drugs after a couple of doses.

 

All of them will eventually cause physiological dependency.

 

I would talk to your doctor AND make sure to minimize all medications. When you start multiple medications like this, you have no idea where side effects are coming from. More medications mean more interactions between medications.

 

Also, you need to find what works. If one drug will help your migraines, why take 3?

 

If this doctor's practice is to throw a bunch of medications all at once at patients, I would find a doctor with more conservative prescribing habits.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy